Alert archive / Georgia / Heat Advisories in 2011

Heat Advisory 4, NWS Atlanta, GA

July 31, 201119 counties in Georgia

NWS Atlanta, GA issued this heat advisory at Jul 31, 2011, 4:11 AM EDT for 19 counties in Georgia. It took effect at Jul 31, 2011, 11:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 31, 2011, 4:11 AM EDT (08:11 UTC)
In effect from
Jul 31, 2011, 11:00 AM EDT
Expired
Jul 31, 2011, 8:00 PM EDT
In force
9 hr
Issued by
NWS Atlanta, GA

Counties Baldwin County, GA, Bleckley County, GA, Dodge County, GA, Emanuel County, GA, Glascock County, GA, Hancock County, GA, Jefferson County, GA, Johnson County, GA, Laurens County, GA, Montgomery County, GA, Taliaferro County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Twiggs County, GA, Warren County, GA, Washington County, GA, Wheeler County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 49 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2011-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 88 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2011-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
88 J/kg
Mixed-layer CIN
-193 J/kg
Mixed-layer LCL
1413 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

979 
WWUS72 KFFC 310811
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
411 AM EDT SUN JUL 31 2011

...HEAT INDEX VALUES OF 105 TO 107 EXPECTED ACROSS EASTERN GEORGIA
TODAY...

AN UPPER LEVEL RIDGE CONTINUES TO DOMINATE THE WEATHER PATTERN
FOR THE SOUTHEASTERN U.S. AS A RESULT...HIGH TEMPERATURES AND
HIGH RELATIVE HUMIDITIES WILL COMBINE TO PRODUCE HEAT INDEX
VALUES OF 105 TO 107 DEGREES TODAY...MAINLY ACROSS EASTERN
GEORGIA. 

GAZ051-061-062-073>076-083>086-096>098-109>113-010000-
/O.NEW.KFFC.HT.Y.0004.110731T1500Z-110801T0000Z/
TALIAFERRO-HANCOCK-WARREN-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-
TWIGGS-WILKINSON-JOHNSON-EMANUEL-BLECKLEY-LAURENS-TREUTLEN-DODGE-
TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...MILLEDGEVILLE...SWAINSBORO...DUBLIN...
VIDALIA
411 AM EDT SUN JUL 31 2011

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING. 

* HEAT INDEX VALUES...UP TO 107 BY THIS AFTERNOON.

* TIMING...ALTHOUGH OPPRESSIVE CONDITIONS WILL BE FELT MOST OF THE
  DAY...THE MOST EXTREME HEAT WILL OCCUR DURING THE AFTERNOON AND
  EVENING HOURS,

* IMPACTS...HIGH TEMPERATURE AND RELATIVE HUMIDITIES WILL CONTRIBUTE
  TO HAZARDOUS CONDITIONS FOR THOSE WORKING OUTDOORS AND/OR THOSE
  WITHOUT AIR CONDITIONING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND
HIGH HUMIDITY WILL CREATE HEAT INDEX READINGS OF AT LEAST
105 DEGREES AND VERY WARM OVERNIGHT TEMPERATURES.
DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM AND
STAY OUT OF DIRECT SUNSHINE. REMEMBER...THE
ELDERLY...VERY YOUNG...AND PEOPLE WITH HEART CONDITIONS ARE MOST
AT RISK IN EXTREME HEAT. FRIENDS...RELATIVES...
AND NEIGHBORS SHOULD CHECK ON PEOPLE WHO MAY BE AT RISK.

WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING
OR EVENING. KNOW  THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER.  
TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT
REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE
OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED
LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this heat advisory went out at Jul 31, 3:06 AM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jul 31, 3:06 AM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
306 AM EDT SUN JUL 31 2011

.SHORT TERM /TODAY THROUGH TUESDAY/...

REGIONAL SURFACE ANALYSIS CONTINUES TO SHOW LEE SIDE TROUGH FROM
THE CAROLINAS THROUGH EAST CENTRAL GEORGIA WHICH IT SEEMS HAS BEEN
A MAINSTAY FOR MUCH OF THE SUMMER. OTHERWISE A WEAK PRESSURE
PATTERN IN PLACE WITH WEAK HIGH OVER THE GULF COAST IN COMBINATION
WITH AFOREMENTIONED LOW ALLOWING FOR A VERY LIGHT NORTHWEST FLOW
REGIME. AT THE MID LEVELS...RUC ANALYSIS SHOWS HIGH HAS BUILT OVER
THE SOUTHERN PLAINS WITH OUR AREA NOW ON THE EASTERN PERIPHERY.
NOT SURE IT IS REALLY A RING OF FIRE...BUT IT IS ALLOWING FOR WEAK
SHORTWAVES TO TRAVERSE THE AREA AND THIS TIME OF YEAR THAT IS ALL
THAT IS NEEDED TO TURN AN OTHERWISE BENIGN DAY INTO AN ACTIVE ONE.
ONE SUCH SHORTWAVE MOVED THROUGH YESTERDAY AFTERNOON AND NOW
RESIDES OVER SOUTH CENTRAL GEORGIA AND SHOULD ACT AS A SECONDARY
FOCUS LATER TODAY.

CHALLENGING FORECAST TODAY AS TENDENCY IS TO JUMP ON HIGHER POPS
GIVEN YESTERDAYS ACTIVITY BUT THAT WAS AS MENTIONED SHORTWAVE
INDUCED. TODAY COULD BE MUCH DIFFERENT IF NO ADDITIONAL EMBEDDED
SHORTWAVES MOVE THROUGH. MODEL SIGNALS ARE VERY WEAK THIS TIME OF
YEAR AND SEE NO SIGNIFICANT WAVES OF ENERGY FOR TODAY. THAT
SAID...LOW LEVEL INSTABILITY AND AMPLE MOISTURE LOOK TO PRODUCE
DECENT COVERAGE STARTING IN THE NORTHEAST MOUNTAINS AND THEN
MOVING SOUTH ALONG THE EASTERN PERIPHERY OF THE FORECAST AREA.

LAPSE RATES ALOFT ARE BETTER THAN PREVIOUS DAYS BUT STILL RATHER
WEAK AND ONLY MARGINALLY SUPPORTIVE OF ISOLATED STRONG STORMS.
LATEST WRF RUN INDICATES EASTERNMOST ACTIVITY WILL EVENTUALLY MEET
UP WITH BETTER MOISTURE PROFILE TO THE SOUTH AND FORM A LARGE
CLUSTER OF THUNDERSTORMS FOR SOUTHERN SECTIONS LATE THIS
AFTERNOON. PUT IT ALL TOGETHER AND YOU HAVE THE HIGHEST POPS FOR
THE EASTERN AND SOUTHERN SECTIONS WITH MUCH LOWER POPS FOR THE
NORTHWEST AND WEST CENTRAL PORTIONS OF THE FORECAST AREA.

OTHER ISSUE FOR THE DAY IS HEAT ADVISORY WHICH WILL BE HIGHLY
DEPENDENT TODAY UPON THE DEGREE OF MIXING AND WHEN AND WHERE THE
THUNDERSTORMS DEVELOP. NOT ESPECIALLY CONFIDENT ON ANY OF THESE
WHICH MAY LEAN ME TOWARDS ISSUING AN ADVISORY. WILL MONITOR
DEWPOINT AND TEMP TRENDS THROUGH EARLY MORNING BEFORE ISSUING.

MODELS IN GENERAL AGREEMENT IN SINKING TROUGH SOUTHWARD MONDAY
WITH SOME DRYING FILTERING INTO THE NORTH SECTIONS. NOT AS KEEN ON
BRINGING THAT MUCH DRYING AS THE MODELS INDICATE AND WILL KEEP
POPS SOME 10 TO 20 PERCENT HIGHER THAN GUIDANCE.

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...

MODELS MAKE IT REALLY DIFFICULT TO INCLUDE POPS FROM TUESDAY
THROUGH LATE WEDNESDAY...SHOWING DRYING AT THE SURFACE AND ALOFT. STILL
FEEL ON THE EASTERN SIDE OF UPPER RIDGE...THERE WILL BE
OPPORTUNITIES FOR CONVECTIVE DEVELOPMENT AND WILL CONTINUE TO BE
SLIGHTLY HIGHER THAN GUIDANCE. MID AND UPPER LEVEL HIGHS NEVER
BUILD RIGHT OVER THE REGION WHICH IS WHY SOME OF THE EXTENDED MAV
NUMBERS IN THE LOW 100S SEEM TOO HIGH. WILL GO WITH A BLEND FOR
THIS FORECAST CYCLE AND INDICATE GENERALLY MID TO SOME UPPER 90S
EXPECTED.

&&

AVIATION...
06Z UPDATE... MAIN CONCERNS DURING THIS TAF VALID
PERIOD WILL BE CHANCES FOR CONVECTION AND WIND DIRECTION. MODELS
PUSHING NW FLOW SHORT WAVE AND ASSOCIATED SFC FRONT THROUGH AREA
FASTER THAN EARLIER EXPECTED. BEST COVERAGE OF TSRA TODAY WILL BE
ACROSS CENTRAL GA...BUT MAY INITIATE NEAR AN ATL-AHN LINE IN THE
16Z-18Z...EARLIER THAN USUAL OR PREVIOUSLY ANTICIPATED...THEN PUSH
SOUTH TOWARD CSG-MCN BY AFTERNOON. CONFIDENCE ATL AREA NOT HIGH
ENOUGH TO INCLUDE TSRA IN TEMPO OR PREVAILING GROUP AT THIS TIME.
NW WINDS BEHIND PRE-FRONTAL TROUGH/CONVECTIVE OUTFLOW ALREADY IN
PLACE. PRESSURE FIELD BECOMES DIFFUSE AND WEAK AFT 00Z...BUT A
SHIFT TO NE WINDS SHOULD TAKE PLACE AROUND 12Z MON. OTHERWISE
...SCT-BKN 030-050CU/CB 16Z-00Z...THEN SCT-BKN250 OVERNIGHT. VERY
LOCALIZED EARLY MORNING MVFR VSBY IN BR/HZ.

//ATL CONFIDENCE...06Z UPDATE...
HIGH CONFIDENCE ON CIGS AND VSBYS THROUGH TAF VALID PERIOD.
MEDIUM CONFIDENCE ON TIMING AND PROBABILITY OF CONVECTION.
HIGH CONFIDENCE ON WIND DIR THROUGH 00Z...THEN MEDIUM CONFIDENCE.
HIGH CONFIDENCE ON WIND SPD THROUGH TAF VALID PERIOD.

19

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          97  73  95  71 /  50  20  30  20
ATLANTA         93  77  93  76 /  40  20  30  20
BLAIRSVILLE     87  69  86  63 /  50  20  20  10
CARTERSVILLE    92  70  94  67 /  40  20  20  20
COLUMBUS        96  77  95  76 /  60  30  40  30
GAINESVILLE     93  74  93  73 /  40  20  20  20
MACON           97  74  96  74 /  40  40  40  30
ROME            94  72  96  68 /  40  20  20  10
PEACHTREE CITY  95  71  93  70 /  40  20  30  20
VIDALIA         96  77  96  77 /  50  40  40  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

DEESE
Hazardous weather outlook, Jul 30, 8:37 PM EDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
837 PM EDT SAT JUL 30 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-010045-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
837 PM EDT SAT JUL 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SYNOPSIS...
AN ISOLATED SHOWER MAY BE POSSIBLE TONIGHT BUT THUNDERSTORMS ARE
NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 4:12 PM EDTSpecial Weather StatementFFCWilkes33 min
Jul 31, 6:54 PM EDTSpecial Weather StatementFFCBibb36 min
Jul 31, 7:00 PM EDTSpecial Weather StatementFFCJohnson30 min
Jul 31, 7:07 PM EDTSpecial Weather StatementFFCBleckley38 min
Jul 31, 7:08 PM EDTSpecial Weather StatementFFCDooly52 min

Nearby

Heat Advisories in Georgia, 2011Every heat advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.